Alert archive / Texas / Flash Flood Warnings in 2016
Flash Flood Warning 19, NWS San Angelo, TX
NWS San Angelo, TX issued this flash flood warning at Jun 2, 2016, 3:05 AM CDT for McCulloch County, San Saba County, Texas. It was in force for 115 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 2, 2016, 3:05 AM CDT (08:05 UTC)
- Expired
- Jun 2, 2016, 5:00 AM CDT
- In force
- 115 min
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties McCulloch County, TX, San Saba County, TX
The radar
The San Angelo radar (KSJT), 107 km from the middle of the area, began a volume at 08:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDLF), launched 00:00Z, 8.1 hours before the alert went out and 254 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1258 J/kg
- Mixed-layer CIN
- -62 J/kg
- Mixed-layer LCL
- 1499 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- -41 m²/s²
- 0-3 km storm-relative helicity
- -36 m²/s²
- Significant tornado parameter
- -0.1
- Supercell composite
- -2.9
The text
As transmitted.
915
WGUS54 KSJT 020805
FFWSJT
TXC307-411-021000-
/O.NEW.KSJT.FF.W.0019.160602T0805Z-160602T1000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
305 AM CDT THU JUN 2 2016
THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHWESTERN SAN SABA COUNTY IN WEST CENTRAL TEXAS...
NORTHERN MCCULLOCH COUNTY IN WEST CENTRAL TEXAS...
* UNTIL 500 AM CDT
* AT 300 AM CDT...DOPPLER RADAR INDICATED A THUNDERSTORMS PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA. AN LCRA AUTOMATED RAIN GAGE
REPORTED 2.36 INCHES OF RAIN DURING THE PAST HOUR NEAR MELVIN.
ALSO...RAINFALL AMOUNTS OF 2 TO 3 INCHES HAVE FALLEN IN NORTHEAST
MUCULLOCH COUNTY. ADDITIONAL RAINFALL AMOUNTS OF 2 TO 3 INCHES ARE
LIKELY THROUGH 5 AM. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
MELVIN...LOHN...PEAR VALLEY...MERCURY...SALT GAP...PLACID...
ELM GROVE...MILBURN AND FIFE.
THIS INCLUDES THE FOLLOWING LOW WATER CROSSINGS ...
COUNTY ROAD 120 CROSSING EAST COW CREEK...
FM 1028 CROSSING CORN CREEK...
FM 0503 CROSSING WALOOPE CREEK...
COUNTY ROAD 124 CROSSING SADDLE CREEK...
CROSSINGS ALONG COUNTY ROAD 142...
COUNTY ROAD 440 CROSSING SPRING BRANCH...
COUNTY ROAD 128 CROSSING REUBES CREEK...
COUNTY ROAD 356 CROSSING LITTLE SADDLE CREEK...
COUNTY ROAD 120 CROSSING COW CREEK AND
COUNTY ROAD 440 CROSSING DEEP CREEK.
DO NOT DRIVE THROUGH THESE LOW WATER CROSSINGS OR ANY OTHER
LOW WATER CROSSING WITH WATER FLOWING ACROSS THE ROADWAY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.
&&
LAT...LON 3109 9960 3137 9960 3146 9904 3136 9904
$$
MC1 follow-up statement
049 WGUS74 KSJT 020920 FFSSJT FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 420 AM CDT THU JUN 2 2016 TXC307-411-021000- /O.CON.KSJT.FF.W.0019.000000T0000Z-160602T1000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SAN SABA TX-MCCULLOCH TX- 420 AM CDT THU JUN 2 2016 ...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 500 AM CDT FOR NORTHWESTERN SAN SABA AND NORTHERN MCCULLOCH COUNTIES... AT 417 AM CDT...DOPPLER RADAR INDICATED SHOWERS AND THUNDERSTORMS PRODUCING HEAVY RAIN ACROSS THE WARNED AREA. ADDITIONAL RAINFALL AMOUNTS OF AROUND 1 INCH ARE LIKELY THROUGH 5 AM. ALSO...EXPECT STREET FLOODING AND FLOODING OF LOW WATER CROSSINGS. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... MELVIN...LOHN...PEAR VALLEY...MERCURY...SALT GAP...PLACID... ELM GROVE...MILBURN AND FIFE. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. && LAT...LON 3109 9960 3137 9960 3146 9904 3136 9904 $$ MC
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 1, 11:34 PM CDT, 3 hours 31 minutes earlier.
Area forecast discussion, Jun 1, 11:34 PM CDT, 3 hours 31 minutes before
Area Forecast Discussion National Weather Service SAN ANGELO TX 1134 PM CDT WED JUN 1 2016 .AVIATION... /06Z TAFS/ Isolated to scattered showers and thunderstorms continue to affect the area late tonight, with at least a VCTS/VCSH warranted at most sites for the first part of the TAF forecast. Currently, we are VFR area-wide with a return to MVFR possible for southern and eastern locations later tonight. Will keep a mention of low clouds in at KSOA/KJCT/KBBD. CIGs are expected to lift to VFR by mid to late morning across the area with scattered showers possible through the morning hours, and scattered thunderstorms possible through the afternoon and evening hours once again. && .PREV DISCUSSION... /issued 655 PM CDT WED JUN 1 2016/ AVIATION... /00Z TAFS/ Scattered showers and thunderstorms across west central Texas will continue this evening, but with a weakening trend. Carrying VCTS initially at KSJT, given the latest radar trends. VFR conditions will prevail through early tonight. Low cloud development is expected overnight with MVFR ceilings. On Thursday, cloud ceilings should climb above 3000ft by late morning at most of the TAF sites. At KABI, MVFR ceilings may linger until early afternoon. The overall coverage of convection should increase during the day Thursday, as the upper low and trough move into our area from the west. Localized reductions in visibility and cloud ceilings will be possible in the heavy rain accompanying the convection. Outside of convective activity, winds will be less than 10 knots. PREV DISCUSSION... /issued 329 PM CDT WED JUN 1 2016/ SHORT TERM... (Tonight and Thursday) Scattered showers and thunderstorms continue to develop this afternoon across portions of West Central Texas. Greatest coverage has been from the Northwest Concho Valley around Sterling City east to Robert Lee and then south towards San Angelo. Another cluster has developed near Junction. These storms don't look terribly impressive on radar, but continue to produce rainfall rates of an inch per hour or better. And since they aren't moving very fast, some locations are seeing a quick 1 to 2 inches of rainfall. Given that the clouds broke and allowed temperatures to climb into the 80s in many locations, atmosphere continues to destabilize and expect more convection to develop through the afternoon and into the evening hours. Latest HRRR also shows another cluster of showers and storms developing across the Trans Pecos and making a move east or perhaps southeast into the area later tonight. First indications are that the bulk of the rain will remain along and south of I-10, but will need to continue to monitor. Given the decent coverage of storms this afternoon and overnight, will continue the Flash Flood Watch through 12Z Thursday morning. So much of this convection is driven by mesoscale processes ahead of the main upper low that the forecast certainty in just where the convection will develop on Thursday is pretty low. Thus, will opt not to extend the watch into Thursday either, and let the next shift make a more informed decision based on the latest forecasts and radar trends. LONG TERM... (Thursday Night through next Wednesday) An eastern drifting upper low will be centered over our southeastern counties by tomorrow night. There will be a continued chance of showers and thunderstorms particularly over our eastern counties tomorrow night and into Friday with some wrap-around moisture over the remainder of the CWA. The upper low will continue to drift slowly eastward Friday night as upper level ridging builds over the forecast area from the west. The chance of precipitation will lessen from west to east through the day on Friday and into the weekend. Precipitation will be ending over the northern and western CWA by Saturday night into Sunday with dry conditions over all of the forecast area by Sunday night. Dry conditions under upper ridging will dominate the forecast area Monday through the middle of next week. Afternoon highs mostly in the 70s on Friday will warm into the mid 80s by the weekend and upper 80s to around 90 by Wednesday, with normal highs for this time of year being around 90. Morning lows will remain in the 60s. && .PRELIMINARY POINT TEMPS/POPS... Abilene 64 76 62 77 / 60 50 40 50 San Angelo 64 76 62 80 / 60 50 40 40 Junction 64 76 61 79 / 70 70 40 60 && .SJT Watches/Warnings/Advisories... Flash Flood Watch until 7 AM CDT Thursday for Brown-Callahan- Coke-Coleman-Concho-Crockett-Fisher-Haskell-Irion-Jones-Kimble- Mason-McCulloch-Menard-Nolan-Runnels-San Saba-Schleicher- Shackelford-Sterling-Sutton-Taylor-Throckmorton-Tom Green. &&
Hazardous weather outlook, Jun 1, 2:58 PM CDT, 12 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 258 PM CDT WED JUN 1 2016 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-022000- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 258 PM CDT WED JUN 1 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL REDEVELOP THIS AFTERNOON AND TONIGHT. THESE STORMS WILL BE CAPABLE OF PRODUCING VERY HEAVY RAINFALL IN A SHORT AMOUNT OF TIME...AS MUCH AS ONE TO TWO INCHES IN JUST ONE HOUR. WITH RECENT WIDESPREAD HEAVY RAINFALL...THIS ADDITIONAL RAINFALL MAY PRODUCE FLASH FLOODING. CITY STREETS...LOW WATER CROSSINGS...AND SMALLER CREEKS AND STREAMS WILL BE THE MOST DANGEROUS LOCATIONS DURING HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ALTHOUGH THE COVERAGE OF STORMS WILL DECREASE...SCATTERED STORMS WILL REMAIN POSSIBLE THROUGH THE WEEKEND. HEAVY RAINFALL AND DANGEROUS CLOUD TO GROUND LIGHTNING WILL BE THE MAIN THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Special weather statement, Jun 1, 9:55 PM CDT, 5 hours 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 955 PM CDT WED JUN 1 2016 TXZ077-020400- SCHLEICHER TX- 955 PM CDT WED JUN 1 2016 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN SCHLEICHER COUNTY UNTIL 1100 PM CDT... AT 954 PM CDT...A STRONG THUNDERSTORM WAS LOCATED ABOUT 20 MILES NORTHWEST OF ELDORADO...MOVING SOUTHEAST AT 15 MPH. NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF WESTERN SCHLEICHER COUNTY...INCLUDING THE FOLLOWING LOCATIONS: THE INTERSECTION OF US- 190 AND RANCH ROAD 1828...THE INTERSECTION OF RANCH ROAD 1828 AND RANCH ROAD 915 AND US-190 NEAR THE CROCKETT-SUTTON COUNTY LINE. LAT...LON 3071 10067 3087 10096 3108 10096 3108 10054 TIME...MOT...LOC 0254Z 297DEG 14KT 3097 10090
Special weather statement, Jun 1, 10:11 PM CDT, 4 hours 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1011 PM CDT WED JUN 1 2016
TXZ076-020415-
CROCKETT TX-
1011 PM CDT WED JUN 1 2016
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CROCKETT COUNTY UNTIL
1115 PM CDT...
AT 1010 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 13 MILES NORTHEAST
OF SHEFFIELD...MOVING SOUTHEAST AT 15 MPH.
NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF CENTRAL CROCKETT
COUNTY...INCLUDING THE FOLLOWING LOCATIONS: THE INTERSECTION OF I-10
AND HIGHWAY 405 AND THE INTERSECTION OF I-10 AND HIGHWAY 290.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
VERY HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3074 10182 3075 10182 3077 10184 3081 10183
3087 10185 3089 10189 3092 10187 3094 10192
3097 10173 3094 10123 3053 10132
TIME...MOT...LOC 0310Z 297DEG 14KT 3084 10168Local storm report, Jun 2, 1:12 AM CDT, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
112 AM CDT THU JUN 02 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0111 AM FLOOD ABILENE 32.45N 99.73W
06/02/2016 TAYLOR TX LAW ENFORCEMENT
&&
EVENT NUMBER SJT1600260
19Local storm report, Jun 2, 1:30 AM CDT, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
130 AM CDT THU JUN 02 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0127 AM FLASH FLOOD SAN ANGELO 31.45N 100.45W
06/02/2016 TOM GREEN TX LAW ENFORCEMENT
&&
EVENT NUMBER SJT1600261
19Local storm report, Jun 2, 1:32 AM CDT, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
132 AM CDT THU JUN 02 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0127 AM FLASH FLOOD SAN ANGELO 31.45N 100.45W
06/02/2016 TOM GREEN TX LAW ENFORCEMENT
WITH FLASH FLOODING OF STREETS...NUMEROUS WATER RESCUES
WERE CONDUCTED AND A FEW STREETS WERE CLOSED.
&&
EVENT NUMBER SJT1600262
19The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 7:12 PM CDT | Special Weather Statement | SJT | Coleman | 63 min |
| Jun 1, 7:46 PM CDT | Special Weather Statement | SJT | Coke | 59 min |
| Jun 1, 7:53 PM CDT | Severe Thunderstorm Warning | SJT | Crockett, Sutton | 67 min |
| Jun 1, 9:55 PM CDT | Special Weather Statement | SJT | Schleicher | 65 min |
| Jun 1, 10:11 PM CDT | Special Weather Statement | SJT | Crockett | 64 min |
| Jun 1, 11:51 PM CDT | Areal Flood Advisory | SJT | Tom Green | 114 min |
| Jun 1, 11:54 PM CDT | Areal Flood Advisory | SJT | Taylor | 2 hr |
| Jun 2, 12:04 AM CDT | Areal Flood Advisory | SJT | Tom Green | 116 min |
| Jun 2, 12:23 AM CDT | Flash Flood Warning | SJT | Tom Green | 3 hr |
| Jun 2, 1:13 AM CDT | Areal Flood Advisory | SJT | Coke, Runnels | 2 hr |
| Jun 2, 1:26 AM CDT | Flash Flood Warning | SJT | Coke, Runnels | 2 hr |
| Jun 2, 2:27 AM CDT | Areal Flood Advisory | SJT | Concho, McCulloch, San Saba | 2 hr |
| Jun 2, 4:56 AM CDT | Areal Flood Advisory | SJT | McCulloch, Mason, San Saba | 109 min |
| Jun 2, 6:12 AM CDT | Flash Flood Warning | SJT | Taylor | 2 hr |
| Jun 2, 7:34 AM CDT | Areal Flood Advisory | SJT | Fisher | 116 min |
| Jun 2, 8:44 AM CDT | Areal Flood Advisory | SJT | Callahan, Shackelford, Taylor | 3 hr |
| Jun 2, 8:55 AM CDT | Areal Flood Advisory | SJT | San Saba | 3 hr |
| Jun 2, 9:38 AM CDT | Areal Flood Advisory | SJT | Fisher, Jones | 112 min |
| Jun 2, 11:47 AM CDT | Areal Flood Advisory | SJT | Callahan | 118 min |
| Jun 2, 12:11 PM CDT | Areal Flood Advisory | SJT | Brown, San Saba | 3 hr |
| Jun 2, 1:54 PM CDT | Areal Flood Advisory | SJT | Callahan | 111 min |
| Jun 2, 2:58 PM CDT | Areal Flood Advisory | SJT | Brown, San Saba | 3 hr |
| Jun 2, 3:29 PM CDT | River Flood Warning | SJT | Lampasas, San Saba | 24 hr |
| Jun 2, 6:07 PM CDT | River Flood Warning | SJT | Brown | 3 days |
Nearby
Flash Flood Warnings in Texas, 2016Every flash flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.